Medication

stngry
By stngry Latest Reply 2011-03-14 21:35:07 -0500
Started 2011-03-07 20:15:07 -0600

I take 45 mg of Actos and 50 units of Lantus daily since December, 2010. Since February, 2009 my triglcerides have been in the 1000's. September, 2010 my triglcerides were 2072. I have tried to talk to the dr. about heart disease to no avail. My bg's are still all over the place. I have experienced so many different symptoms but cannot get any answers from the doc. Can Actos be harming me instead of helping?
Thanks for any suggestions.


12 replies

Armourer
Armourer 2011-03-14 21:35:07 -0500 Report

Several years ago I was upset with the gain in weight. So I went on a diet of less then a 1000 cal. a day. Did this for nearly a year n half, and I gained 20 pounds. At this time I walked 2 miles a day. Insulin has put the pounds on me and the Doc states I'm one of the few who doen't respond well to insulin. Bummer!!!

As for the Triglyceride thing I take Zcor and was still reading 234. I went on a study with Tricor & Zocor for a year and dropped to 134. Took this for several years and dropped to 112. Doc switched to Trilipix & Zocor and it dropped to 94. Program ended with the Trilipix and in the last six months my #s rose to 134. If I could afford it I'd go back. Just Zocor now.

I love pickles but a large jar a day is about $5. Can't afford this too. Another bummer!!!

Gabby
GabbyPA 2011-03-07 22:36:25 -0600 Report

What I do is get a copy of my labs and I go over each one with my doctor. He has ones he wants to touch on, but I also have ones that I ask him about and what I can do, especially if I am borderline on an abnormal reading. KD is right, those triglycerides are way out of wack.

If you look at your lab work, it should list what is considered a normal range and that is a red flag. Make your doctor look at that with you and don't diagnose it, but ask him what you can do to improve that number. Maybe that is an easier way for him to take it? They can get quite an ego from time to time if it seems like you are "trying to do his job". I think it is silly of them, specially when they have a patient who wants to help with treatment. But they did go to school...=0)

stngry
stngry 2011-03-08 12:14:27 -0600 Report

Thanks. I am so angry wth the dr. I looked over my labs and I should be a goner! My last reading for tg's was 1648, my HDL and Chol/HDL could not even be calculated because my tg's are so high. My bg's are all over the place. I am swelling up like a balloon, I think that is from the actos but the dr won't tell me. Oh well, tomorrow's anoher day right?

Gabby
GabbyPA 2011-03-08 21:59:53 -0600 Report

Tomorrow sounds like a day to find another doctor. That is inexcusable.

My husband has the same trouble with his triglycerides and cholesterol. The doctor says that diet is not even an issue because with numbers like that (his are very similar to yours) it is all in the genes. So he eats what he wants and doesn't take meds. He is not very consistent with the fish oil and things either. I feel it is a loosing battle because of his unwillingness to be compliant. At least you WANT to do something about it. Your doctor should be thrilled.

stngry
stngry 2011-03-09 08:03:32 -0600 Report

I almost live on nothing but pickles and popcorn, less than 1200 calories a day. I lost so much wight in the beginning, but now because of the lantus and actos, I am blowing up like a balloon. It is so fustrating. I really liked my dr. I have been with him for more than seven years but now I think you are right, time to find a new dr. THANKS

Gabby
GabbyPA 2011-03-09 21:39:45 -0600 Report

If you like him, then maybe it's time for a face to face get real talk with him. Sometimes they don't know what to tell you because they don't know what to do to fix the problem either. Actos could be a HUGE issue with your weight gain, it was for my mom. Maybe take in some supporting literature when you talk to him so that he knows you are not just being worried for nothing.

kdroberts
kdroberts 2011-03-07 20:45:35 -0600 Report

Are you sure about those numbers? Your doc should be concerned with those and trying to figure out what's going on. Actos may cause some issues but doubtful if its the reason for your trigs. Your blood sugar could be though. With regards to both BG and trigs, a very low carb diet would be something to consider.

stngry
stngry 2011-03-07 21:11:47 -0600 Report

Thanks for the info. I eat less than 1,000 carbs a day. Right now I am living on pickles(no carbs at all) and popcorn (16 carbs). I am so discouraged, I know my body and I know something is going on and the doc just will NOT do anything.

Thanks again, have a nice evening

kdroberts
kdroberts 2011-03-07 21:20:36 -0600 Report

Do you mean 1000 calories? 1000 carbs is a massive amount! You need to eat protein and fats, unsaturated will help.

stngry
stngry 2011-03-07 21:29:43 -0600 Report

sorry, calories. I eat almost NO carbs right now because my bg's are all over the place. Back in December when I went on insulin I was in the 500's. Now I range from 300 to 60's. I have been experiencing at least 2 crashes a day. Very discouraging.

kdroberts
kdroberts 2011-03-07 21:34:21 -0600 Report

Try eating 6 small meals, each with fat, protein and carb. maybe 25g carb, 10 protein, 5g fat. that will put you around 1100 calories and may help even out your blood sugar.